Discussions that mention florinef

High & Low Blood Pressure board


Hey everyone,

Over the last few months I have been suffering with periods of extremely low blood pressure...somewhere in the 86/56 range, somtimes a bit lower (my norm is about 103/71). My doctor recently placed me on florinef to see if this would help. It actually made me feel a great deal better, but after reading the many side effects and realizing the seriousness of the medicine, I've decided to come off of it for now. I was wondering if anyone ahs tried any natural cures for low blood pressure? I'm pretty desperate at this point to overcome this without meds if at all possible. Sadly, no one seems to know why my BP keeps dropping yet, but the natural route seems worth a shot!
Is there anything else causing your blood pressure to drop so low? In my case it's blood vessels that don't constrict normally (neurocardiogenic syncope/neurally mediated hypotension - look this up since no one has a clue about your problem).

Lots of meds have side effects, if you're not experiencing any bad ones you may want to try sticking with the florinef a little longer. Some don't need to stay on it permanently, just until their blood volume builds up decently. Since you've been on that you already know the obvious instructions of increasing salt, fluids, and drinking gatorade.
For those who cannot tolerate florinef, there is one thing that can be tried - licorice root extract. I have not tried this yet myself (can't find it around here), so I cannot attest to the effectiveness of it. For some it does cause similar side effects as to what florinef does (ie - headaches). And the obvious disclaimer here: natural does not equal completely without risks.

Since the florinef is a steroid you do not want to take yourself off it. Consult your doctor and wean off of it slowly. As with any other steroid, stopping it abruptly can be hard on your body.
Thanks for your reply aether. Firstly, I'll definitely check out the condition you mentioned. As for the florinef, I actually tolerated it quite well and felt much better while on it. The only thing I had was headaches and some bloating, but it wasnt too severe at all. I just felt like it might be wise for me to come off it before my body became too accustomed to it...taking steroids doesnt really appeal to me unless its absolutely neccessary.

So you think its possible that someone might not have to be on the medicine permanently? I got the impression that the medicine is only a temporary fix, and that the low bp would likely return once someone stopped taking it...not to mention that flornief doesnt seem to be much of a long term solution. So many pros and cons, its hard to know what to do. Should i stay on it for the time being, or see what happens once I come off it...I've already been weaning myself off of it with my doctor's permission. Tomorrow I was planning on stopping the pills for good, but now I dont know what to do, I'm really not looking forward to feeling dizzy and lightheaded again.